Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jan 25, 2012, 7:55 PM CST for Fayette County, Texas. It took effect at Jan 26, 2012, 5:20 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 7:55 PM CST (01:55 UTC)
- In effect from
- Jan 26, 2012, 5:20 PM CST
- Expired
- Jan 27, 2012, 6:20 PM CST
- In force
- 25 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Fayette County, TX
The radar
The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) above La Grange (LGRT2). The gauge peaked at 25.01 ft at Jan 27, 2012, 12:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 26 ft
- Moderate stage
- 32 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08160400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
171
WGUS44 KEWX 260155
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CST WED JAN 25 2012
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
COLORADO RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC149-261955-
/O.NEW.KEWX.FL.W.0008.120126T1742Z-120127T1600Z/
/LGRT2.1.ER.120126T1742Z.120127T0000Z.120127T0400Z.NO/
755 PM CST WED JAN 25 2012
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE COLORADO RIVER ABOVE LAGRANGE.
* FROM THURSDAY MORNING TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM WEDNESDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO
RISE TO NEAR 26.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING COVERS LOW AREAS OF THE FLOOD
PLAIN WITH NO SIGNIFICANT DAMAGE. LOWEST ROADS AND BRIDGES ARE FLOODED.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
COLORADO RIVER
LAGRANGE 19 26 8.2 WED 07 PM 24.1 23.3 14.3 4.5 3.7
$$2 follow-up statements
310
WGUS84 KEWX 261445
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 AM CST THU JAN 26 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
COLORADO RIVER ABOVE LAGRANGE AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC149-270845-
/O.EXT.KEWX.FL.W.0008.120126T2320Z-120127T1930Z/
/LGRT2.1.ER.120126T2320Z.120127T0600Z.120127T0730Z.NO/
845 AM CST THU JAN 26 2012
THE FLOOD WARNING CONTINUES FOR
THE COLORADO RIVER ABOVE LAGRANGE.
* AT 8:31 AM THURSDAY THE STAGE WAS 19.5 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS
AFTERNOON AND CONTINUE TO RISE TO NEAR 26.3 FEET BY MIDNIGHT.
THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING COVERS LOW AREAS OF THE FLOOD
PLAIN WITH NO SIGNIFICANT DAMAGE. LOWEST ROADS AND BRIDGES ARE FLOODED.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
COLORADO RIVER
LAGRANGE 19 26 19.5 THU 09 AM 25.1 17.3 11.9 10.0 8.2
$$144
WGUS84 KEWX 270112
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CST THU JAN 26 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
COLORADO RIVER ABOVE LAGRANGE AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC149-271912-
/O.EXT.KEWX.FL.W.0008.000000T0000Z-120128T0020Z/
/LGRT2.1.ER.120127T0737Z.120127T1200Z.120127T1220Z.NO/
712 PM CST THU JAN 26 2012
THE FLOOD WARNING CONTINUES FOR
THE COLORADO RIVER ABOVE LAGRANGE.
* AT 7:00 PM THURSDAY THE STAGE WAS 24.0 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO
RISE TO NEAR 26.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY TOMORROW MORNING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING COVERS LOW AREAS OF THE FLOOD
PLAIN WITH NO SIGNIFICANT DAMAGE. LOWEST ROADS AND BRIDGES ARE FLOODED.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
COLORADO RIVER
LAGRANGE 19 26 24.0 THU 07 PM 11.4 6.8 5.4 4.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:50 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 25, 5:50 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 PM CST WED JAN 25 2012 .AVIATION... MAINLY VFR WEST...OTHERWISE PATCHY MVFR CIGS WILL CONTINUE TO PUSH SEWD INTO S TX IN THE MOIST LOW LEVEL NWLY FLOW. A FEW SHOWERS ARE POSSIBLE...BUT NOT LIKELY TO AFFECT ANY TAF SITES OVERNIGHT. NWLY WINDS OF 5-15 KNOTS WILL PREVAIL INCREASING TO 10-20 KNOTS DURING THE DAY THURSDAY. SKIES WILL CLEAR THURSDAY MORNING AS DRIER NWLY WINDS DEVELOP DURING THE MORNING AND CONTINUE INTO THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 248 PM CST WED JAN 25 2012/ DISCUSSION... AT 20Z...THE UPPER LOW WAS LOCATED OVER WEST CENTRAL TEXAS WHILE A COLD POOL ALOFT WAS ROTATING UNDERNEATH IT AND APPROACHING THE RIO GRANDE. THESE TWO FEATURES WILL CONTINUE AN EASTWARD PROGRESSION ACROSS OUR AREA TONIGHT...RESULTING IN CHANCES FOR SHOWERS. ALTHOUGH WE'RE NOT EXPECTING MUCH LIGHTNING...AN ISOLATED STRIKE OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY ACROSS THE HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE VALLEY THIS EVENING. LOWS TONIGHT WILL GENERALLY BE INT THE 40S TO LOW 50S AND BE LIMITED BY WINDS AND CLOUD COVER. IMPROVING CONDITIONS ARE FORECAST THURSDAY AS THE UPPER LOW PULLS- OUT TO THE EAST. SUBSIDENCE AND MIXING ON THE BACK SIDE OF THE UPPER LOW THURSDAY WILL ALLOW FOR BREEZY CONDITIONS WITH SURFACE WIND GUSTS BETWEEN 25-30 MPH...ESPECIALLY ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS. TEMPERATURES WILL BE NEAR NORMAL ON FRIDAY WITH PLENTY OF SUN. A COLD FRONT IS STILL FORECAST TO PUSH THROUGH EARLY SATURDAY. THE CLOUD COVER FORECAST BEHIND THE FRONT IS LOW CONFIDENCE AS OF NOW. THERE IS SOME POTENTIAL TO GO OVERCAST SATURDAY BEHIND THE FRONT AND STAY UNDER A LAYER OF STRATUS GOING THROUGH THE REMAINDER OF THE WEEKEND. WE'RE FORECASTING PARTLY CLOUDY CONDITIONS OVER THE WEEKEND...BUT THAT COULD CHANGE WITH TIME. RETURN FLOW IS FORECAST LATE SUNDAY NIGHT INTO MONDAY AND WILL CERTAINLY RESULT IN OVERCAST CONDITIONS WITH THE POTENTIAL FOR ADVECTION-TYPE FOG/DRIZZLE. TEMPERATURES WILL TREND ABOVE NORMAL BEGINNING MONDAY AND CONTINUE INTO THE MIDDLE OF NEXT WEEK. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST ALONG THE RIO GRANDE VALLEY AND OVER PORTIONS OF VAL VERDE COUNTY THURSDAY AFTERNOON WHERE WETTING RAINS WERE SPARSE AT BEST YESTERDAY AND OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 46 57 40 67 43 / 40 10 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 47 58 36 67 42 / 40 10 0 0 0 NEW BRAUNFELS MUNI AIRPORT 47 61 39 67 43 / 30 - 0 0 0 BURNET MUNI AIRPORT 42 57 38 67 41 / 60 20 0 0 0 DEL RIO INTL AIRPORT 42 67 38 69 42 / 30 0 0 0 0 GEORGETOWN MUNI AIRPORT 44 58 36 66 40 / 50 20 0 0 0 HONDO MUNI AIRPORT 45 66 35 68 42 / 30 - 0 0 0 SAN MARCOS MUNI AIRPORT 47 60 38 67 42 / 30 10 0 0 0 LA GRANGE - FAYETTE REGIONAL 47 60 41 65 43 / 20 10 0 0 0 SAN ANTONIO INTL AIRPORT 47 63 40 68 44 / 30 - 0 0 0 STINSON MUNI AIRPORT 49 64 39 68 43 / 20 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Jan 25, 10:51 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1051 AM CST WED JAN 25 2012 TXZ171>173-183>194-202>209-217>225-228-261700- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1051 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 25, 2:35 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TORNADO 10 NNW ROCKSPRINGS 30.15N 100.28W
01/24/2012 EDWARDS TX LAW ENFORCEMENT
A TORNADO TORN UP A FEW TREES ON A RANCH 10 MILES NORTH
OF ROCKSPRINGS.
&&
EVENT NUMBER EWX1200029
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 8:43 AM CST | River Flood Warning | EWX | Bastrop, Fayette | 10 hr |
| Jan 26, 2:24 PM CST | River Flood Warning | EWX | DeWitt | 54 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.